Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Dealing with recurrent yeast infections. Can taking Chitin Cell inhibitor help?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2403 Questions
Hello, I have been dealing with recurrent yeast infections for a while now and have tried everything under the sun to get rid of it. I have done research and discovered that yeast cells are made of chitin (which is why it's so hard to kill of yeast) and was wondering if taking a chitin cell inhibitor (chitinase) would kill the yeast effectively.
Posted Thu, 10 Oct 2013 in Skin Hair and Nails
Answered by Dr. S. Murugan 1 hour later
Brief Answer:
Ruleout Predisposing factor. Eliminate the source

Detailed Answer:
Welcome to XXXXXXX
Thanks for posting your query.

You have not mentioned where you had your yeast infection. It can affect nail bed, skin folds, and genital and oral cavity.
I assume that your problem is vaginitis. Even then your sexual activity history also has some influence on relapse.
Certain predisposing factors like Diabetes, steroid drugs, other immuno-suppressive drugs, hormonal therapy, oral contraceptives, prolonged broad spectrum antibiotics etc. to be identified and if possible try to correct the same. The source of reinfection has to identified and eradicate the source. It may be your sex partner, or some other infectious sites of your body nail, fingers and gut.
Aedquate duration of treatment with adequate dose of antifungal creams and oral tablet will eradicate the infection totally.
Alternate antifungal antibiotics like Ketaconazole and Itracanazole can be tried if it failed with Flucanazole.
Get well soon.
Dr S.Murugan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor